In this study we report the case of a 28-year-old female patient with recurrent lymphangioleiomyomatosis (LAM) in the allografts after bilateral living-donor lobar lung transplantation. Although her post-operative course under immunosuppression with tacrolimus and prednisolone had been uneventful without rejection episodes, she had developed shortness of breath and a progressive chylous effusion with diffuse cystic changes in both lungs 5 years after transplantation. In spite of a diagnosis of having a recurrence of LAM based on radiologic findings and deteriorating pulmonary function, her clinical symptoms, which included dyspnea and chylothorax, were significantly improved after treatment with sirolimus. Although a beneficial effect of sirolimus in the treatment of LAM has not been definitively determined, this report may provide useful information for management of recurrent LAM after lung transplantation.
ASJC Scopus subject areas
- Pulmonary and Respiratory Medicine
- Cardiology and Cardiovascular Medicine